Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 224, NWS Atlanta, GA

July 17, 2013Lumpkin County, Union County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 17, 2013, 4:52 PM EDT for Lumpkin County, Union County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 4:52 PM EDT (20:52 UTC)
Expired
Jul 17, 2013, 5:45 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lumpkin County, GA, Union County, GA

The radar

The Atlanta radar (KFFC), 155 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:28 PM EDTTSTM WND DMG1 S Gooch Mountain Shel, GASEVERAL TREES REPORTED DOWN IN THE NORTHERN PART OF LUMPKIN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS52 KFFC 172052
SVRFFC
GAC187-291-172145-
/O.NEW.KFFC.SV.W.0224.130717T2052Z-130717T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR SUCHES...
  MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAHLONEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3474 8393 3472 8393 3464 8396 3453 8398
      3458 8419 3460 8419 3473 8410 3476 8410
      3479 8407
TIME...MOT...LOC 2053Z 029DEG 2KT 3466 8405

$$
2 follow-up statements
052 
WWUS52 KFFC 172057
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED JUL 17 2013

GAC187-291-172145-
/O.CON.KFFC.SV.W.0224.000000T0000Z-130717T2145Z/
UNION GA-LUMPKIN GA-
457 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN LUMPKIN AND SOUTHWESTERN UNION COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR GOOCH MOUNTAIN SHELTER.  THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
MERRILL...DAHLONEGA AND HAWK MOUNTAIN SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3474 8393 3472 8393 3464 8396 3453 8398
      3458 8419 3460 8419 3473 8410 3475 8409
      3479 8407
TIME...MOT...LOC 2057Z 029DEG 2KT 3466 8405

$$
669 
WWUS52 KFFC 172125
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT WED JUL 17 2013

GAC187-291-172145-
/O.CON.KFFC.SV.W.0224.000000T0000Z-130717T2145Z/
UNION GA-LUMPKIN GA-
525 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL LUMPKIN AND SOUTHWESTERN UNION COUNTIES...

AT 523 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR GOOCH MOUNTAIN SHELTER.  THIS STORM WAS NEARLY
STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
MERRILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3478 8407 3477 8402 3474 8393 3472 8393
      3464 8396 3459 8400 3460 8414 3461 8414
      3473 8410
TIME...MOT...LOC 2126Z 029DEG 2KT 3465 8406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:37 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 17, 3:37 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUL 17 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS MAIN EASTERN WAVE MOVING INTO NE GA AT
THE MOMENT. THE CURRENT RADAR LOP SHOWS SHOWERS AND ISOLATED
THUNDERSTORMS POPPING UP ACROSS NE GA WHICH IS DEFINITELY BEING GENERATED
BY THIS WAVE. THE MAIN ENERGY FROM THIS WAVE IS EXPECTED TO STAY
ACROSS NORTH GA BUT BOTH OUR LOCAL WRF AND THE HRRR SHOW A BIT MORE
DIURNALLY DRIVEN POP UP SHRA/TSRA ACROSS THE STATE THROUGH 02-04Z
TONIGHT. THE SURFACE TO UPPER LEVEL RIDGE KEEPS OUR AREA IN MOIST
EASTERLY FLOW THROUGH THE SHORT TERM. THE MODELS ARE SHOWING ANOTHER
WEAKER WAVE MOVING ACROSS THE AREA THU IN THIS EASTERLY FLOW. WITH
THIS IN MIND SHOULD SEE ANOTHER DIURNALLY DRIVEN CONVECTIVE DAY THU.
THERE IS VERY LITTLE SHEAR IN THIS ATMOSPHERE BUT THE CAPES AND LIS
BOTH PEAK BETWEEN 18Z AND 00Z THIS AFTERNOON AND THURSDAY. TODAY
SHOULD BE THE WARMEST DAY THIS WEEK WITH RISING THICKNESSES TODAY
HOWEVER PRECIP/CLOUDS MAY OFFSET THE WARMING A LITTLE. H5 HEIGHTS
WILL BE DROPPING THURSDAY YIELDING A SLIGHTLY COOLER TEMPS. STAYING
CLOSE TO CURRENT FORECAST TEMPS AS THEY STILL LOOKS GOOD.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO SIG CHANGES TO THE EXTENDED. ONLY CHANGE WERE TO THE POPS ON
SUNDAY WHERE OUR NEIGHBORS AND GUIDANCE SUGGESTS A LIKELY CHANCE
OF POPS. DECIDED TO GO WITH THAT FOR SUNDAY AFTERNOON. OTHERWISE
UPDATED THE DEWPOINTS...WINDS AND TEMPERATURES WITH NEW GUIDANCE.
HAVE ATTACHED PREVIOUS DISCUSSION FOR BREVITY.

ARG

&&

.PREV DISCUSSION... /ISSUED 730 AM EDT WED JUL 17 2013/

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 355 AM EDT WED JUL 17 2013/
A TRANSITION TAKES PLACE THIS PERIOD FROM EAST FLOW ALOFT TO
WESTERLY FLOW WITH A UPPER TROUGH DEVELOPING OVER THE EASTERN
STATES. GFS AND EUROPEAN ARE SIMILAR WITH THIS CHANGE UNTIL THE
MONDAY TO WEDNESDAY TIME FRAME WHEN THE EUROPEAN MOVES THE TROUGH
TO THE WESTERN ATLANTIC AND THE GFS KEEPS THE UPPER TROUGH OVER THE
OH/TN VALLEYS AS A STRONGER UPPER SHORT WAVE MOVES OVER THE MID U.S.
PLENTY OF MOISTURE AND INSTABILITY THIS PERIOD FOR AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS...TENDING TO
MAXIMIZE IN THE AFTERNOON AND EVENING HOURS. DEEPER MOISTURE MOVES
ACROSS THE AREA WITH THE INITIAL ONSET OF THE UPPER TROUGH
SUNDAY/MONDAY AS A FRONT BECOMES STATIONARY JUST N OF GA AND A
SURFACE TROUGH SETS UP FROM THE CAROLINAS INTO GA. TEMPERATURES
GENERALLY CLOSE TO NORMAL EXCEPT HIGH TEMPERATURES WILL RUN
SLIGHTLY BELOW NORMAL FROM SATURDAY ON.

BDL

AVIATION...
18Z UPDATE...
SOME FEW TO SCT CLOUDS FORMING ACROSS THE AREA THIS AFTERNOON.
CLOUDS MAINLY IN THE 4000-6000FT RANGE AND NOT EXPECTING THINGS TO
GO BKN OR OVC. SHRA/TSRA HAVE BEGUN POPPING UP AND SHOULD SEE MORE
COVERAGE OVER THE NEXT FEW HOURS. THESE SHOWER AND THUNDERSTORMS
SHOULD STA OUT OF THE TAF SITES TILL 21Z. THIS CONVECTIVE ACTIVITY
IS DIURNALLY DRIVEN SO SHOULD SEE SHRA/TSRA DIMINISH BY 02-04Z.
WINDS ARE TURNING TO THE EAST AND SHOULD STAY THERE THROUGH THE
TAF PERIOD. NO RESTRICTIONS TO VSBYS EXPECTED EXCEPT IN AND AROUND
TSRA DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  71  90 /  40  30  30  40
ATLANTA         74  91  73  88 /  40  30  30  50
BLAIRSVILLE     69  88  68  84 /  40  50  30  50
CARTERSVILLE    70  91  71  89 /  40  40  30  50
COLUMBUS        73  94  73  90 /  20  30  30  50
GAINESVILLE     73  90  73  88 /  40  40  30  50
MACON           71  92  71  90 /  30  30  20  40
ROME            71  92  71  90 /  40  40  30  50
PEACHTREE CITY  71  91  70  89 /  40  30  30  50
VIDALIA         72  93  72  89 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....ARG
AVIATION...01
Hazardous weather outlook, Jul 17, 12:22 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EDT WED JUL 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1222 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS AFTERNOON...

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...LARGE HAIL AND LIGHTNING.

DISCUSSION...
A MOIST AIRMASS AND AFTERNOON INSTABILITY WILL COMBINE AHEAD OF AN
UPPER LEVEL DISTURBANCE...LEADING TO POTENTIAL ISOLATED SEVERE
THUNDERSTORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE NORTH OF
A LINE FROM COLUMBUS TO WARRENTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY...MOST SO
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH BE
GUSTY WINDS...HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 17, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT WED JUL 17 2013

GAZ095-105-107-172100-
430 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN PULASKI...DOOLY AND HOUSTON COUNTIES UNTIL 500 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWNDALE...MOVING WEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PULASKI...DOOLY AND HOUSTON COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCMULGEE PUBLIC FISHING
AREA...PULASKI STATE PRISON...HARTFORD...HAWKINSVILLE...KLONDIKE...
CLINCHFIELD...HAYNEVILLE...BROWNDALE...MOCK SPRINGS...GROVANIA...
GROVE PARK...ELKO...UNADILLA...PINEHURST AND HENDERSON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3225 8384 3241 8383 3243 8349 3241 8348
      3240 8350 3235 8344 3226 8341 3214 8371
TIME...MOT...LOC 2031Z 072DEG 16KT 3231 8358
Local storm report, Jul 17, 4:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             3 S PALMETTO            33.48N 84.67W
07/17/2013  E0.75 INCH       COWETA             GA   PUBLIC

&&

AGIBBS
Local storm report, Jul 17, 4:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             3 S PALMETTO            33.48N 84.67W
07/17/2013  E1.00 INCH       COWETA             GA   PUBLIC

&&

AGIBBS
Local storm report, Jul 17, 4:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 S PALMETTO            33.48N 84.67W
07/17/2013  E1.75 INCH       COWETA             GA   PUBLIC

&&

AGIBBS
Special weather statement, Jul 17, 4:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT WED JUL 17 2013

GAZ006-008-015-172130-
451 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN UNION...LUMPKIN AND FANNIN COUNTIES UNTIL 530 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOOCH MOUNTAIN SHELTER...MOVING SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
UNION...LUMPKIN AND FANNIN COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PORTER SPRINGS...GOOCH
MOUNTAIN SHELTER...SUCHES...GADDISTOWN...HAWK MOUNTAIN SHELTER...CAMP
MERRILL...NIMBLEWILL AND STOVER CREEK SHELTER. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3463 8388 3449 8413 3461 8420 3463 8419
      3465 8422 3473 8427 3474 8426 3477 8401
TIME...MOT...LOC 2051Z 058DEG 7KT 3465 8406
Special weather statement, Jul 17, 4:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT WED JUL 17 2013

GAZ005-007-172115-
451 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MURRAY AND GILMER COUNTIES UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT MOUNTAIN STATE PARK...MOVING WEST AND
SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MURRAY AND NORTH GILMER COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE EAST ELLIJAY...ELLIJAY...
MOUNTAINTOWN...CONASAUGA LAKE...CRANDALL...TAILS CREEK...NORTH
GEORGIA SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH
AND ETON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3485 8462 3485 8447 3468 8444 3465 8492
      3467 8493 3468 8493 3466 8490 3472 8491
      3470 8489 3472 8485 3473 8487 3473 8486
      3479 8487 3480 8484 3481 8486 3486 8484
      3488 8462
TIME...MOT...LOC 2050Z 057DEG 3KT 3478 8466

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:41 PM EDTSpecial Weather StatementFFCBartow49 min
Jul 17, 3:29 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCCoweta50 min
Jul 17, 3:42 PM EDTFlash Flood WarningFFCCherokee, Pickens6 hr
Jul 17, 4:02 PM EDTSpecial Weather StatementFFCFulton43 min
Jul 17, 4:04 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton41 min
Jul 17, 4:11 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe49 min
Jul 17, 4:27 PM EDTFlash Flood WarningFFCCoweta, Fulton6 hr
Jul 17, 4:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jul 17, 4:41 PM EDTSevere Thunderstorm WarningFFCFulton49 min
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White43 min
Jul 17, 4:51 PM EDTSpecial Weather StatementFFCLumpkin39 min
Jul 17, 4:55 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray50 min
Jul 17, 5:01 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette44 min
Jul 17, 5:06 PM EDTSpecial Weather StatementFFCOglethorpe24 min
Jul 17, 5:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 17, 5:15 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton45 min
Jul 17, 5:24 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding51 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningFFCWhite50 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningFFCDeKalb50 min
Jul 17, 5:58 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 6:12 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett2 hr
Jul 17, 6:26 PM EDTSpecial Weather StatementFFCHaralson, Polk49 min
Jul 17, 6:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson45 min
Jul 17, 6:32 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale43 min
Jul 17, 6:35 PM EDTSpecial Weather StatementFFCGreene25 min
Jul 17, 6:43 PM EDTSpecial Weather StatementFFCBarrow, Jackson32 min
Jul 17, 6:45 PM EDTSpecial Weather StatementFFCHall45 min
Jul 17, 6:49 PM EDTSpecial Weather StatementFFCMacon26 min
Jul 17, 6:57 PM EDTSevere Thunderstorm WarningFFCWashington48 min
Jul 17, 6:59 PM EDTSevere Thunderstorm WarningFFCHancock46 min
Jul 17, 7:03 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett27 min
Jul 17, 7:16 PM EDTSevere Thunderstorm WarningFFCGwinnett44 min
Jul 17, 7:30 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson45 min
Jul 17, 7:41 PM EDTSpecial Weather StatementFFCWalton34 min
Jul 17, 7:55 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson35 min
Jul 17, 7:57 PM EDTSpecial Weather StatementFFCLaurens, Treutlen48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.